Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 31, NWS Salt Lake City, UT

August 25, 2014Uinta County, Wyoming

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 25, 2014, 3:57 PM MDT for Uinta County, Wyoming. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2014, 3:57 PM MDT (21:57 UTC)
Expired
Aug 25, 2014, 5:00 PM MDT
In force
63 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 167 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2014-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2014-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
2000 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WUUS55 KSLC 252157
SVRSLC
WYC041-252300-
/O.NEW.KSLC.SV.W.0031.140825T2157Z-140825T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
357 PM MDT MON AUG 25 2014

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN UINTA COUNTY IN SOUTHWEST WYOMING...

* UNTIL 500 PM MDT

* AT 356 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF
  ROBERTSON...OR 17 MILES EAST OF EVANSTON...AND MOVING EAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  I-80...LYMAN...ROBERTSON...MILLBURNE...CARTER...FORT BRIDGER...
  CHURCH BUTTES...RAGEN...LEROY AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4121 11069 4139 11076 4157 11005 4118 11004
TIME...MOT...LOC 2156Z 253DEG 23KT 4133 11064 

$$

MPS
3 follow-up statements
362 
WWUS55 KSLC 252218
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
418 PM MDT MON AUG 25 2014

WYC041-252300-
/O.CON.KSLC.SV.W.0031.000000T0000Z-140825T2300Z/
UINTA WY-
418 PM MDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN UINTA COUNTY...

AT 417 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 9 MILES WEST OF LYMAN...OR 26 MILES EAST
OF EVANSTON...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE... I-80...LYMAN...MILLBURNE...CHURCH 
BUTTES...CARTER...LEROY AND FORT BRIDGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

&&

LAT...LON 4122 11062 4141 11064 4157 11005 4118 11004
TIME...MOT...LOC 2217Z 253DEG 23KT 4137 11047 

$$

MPS
912 
WWUS55 KSLC 252241
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
441 PM MDT MON AUG 25 2014

WYC041-252300-
/O.CON.KSLC.SV.W.0031.000000T0000Z-140825T2300Z/
UINTA WY-
441 PM MDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN UINTA COUNTY...

AT 440 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR LYMAN...OR 20 MILES SOUTHWEST OF
GRANGER...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
LYMAN...CHURCH BUTTES...CARTER AND FORT BRIDGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

&&

LAT...LON 4126 11038 4145 11045 4157 11005 4122 11004
TIME...MOT...LOC 2240Z 253DEG 23KT 4141 11028 

$$

MPS
434 
WWUS55 KSLC 252258
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
458 PM MDT MON AUG 25 2014

WYC041-252307-
/O.EXP.KSLC.SV.W.0031.000000T0000Z-140825T2300Z/
UINTA WY-
458 PM MDT MON AUG 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UINTA COUNTY WILL
EXPIRE AT 500 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED A BIT...AND MOVED 
OUT OF THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4126 11038 4145 11045 4157 11005 4122 11004
TIME...MOT...LOC 2255Z 253DEG 23KT 4141 11028 

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:59 AM MDT, 5 hours 58 minutes earlier.

Area forecast discussion, Aug 25, 9:59 AM MDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
959 AM MDT MON AUG 25 2014

.SYNOPSIS...THE NEXT STORM SYSTEM WILL MOVE SLOWLY ACROSS THE
REGION TODAY THROUGH WEDNESDAY. HIGH PRESSURE WILL RETURN TO THE
AREA FOR THE LATTER PART OF THE WEEK.

&&

.DISCUSSION...A DEEPENING PACIFIC TROUGH HAS MOVED INTO THE
WESTERN GREAT BASIN OVERNIGHT...AND IS PRODUCING MOSTLY CLOUDY
SKIES OVER NORTHERN UTAH AND SOUTHWEST WYOMING THIS MORNING. THE
THUNDERSTORM ACTIVITY THAT MOVED THROUGH CENTRAL AND NORTHERN UTAH
LAST NIGHT HAS LARGELY LIFTED TO THE NORTH AND WEST...BUT SOME
CONTINUED SHOWERS WILL BE POSSIBLE ACROSS FAR NORTHERN UTAH
THROUGH THE DAY. THUNDERSTORM DEVELOPMENT ALSO LOOKS LIKELY ALONG
THE HIGHER TERRAIN OF THE NORTHERN TWO-THIRDS OF THE AREA. SOUTHERN
UTAH SHOULD REMAIN MOSTLY DRY UNTIL STORMS MOVE UP FROM THE
SOUTH IN THE LATE AFTERNOON OR EARLY EVENING.

THIS TROUGH WILL BE THE MAJOR INFLUENCE ON THE REGION THROUGH THE
NEXT COUPLE DAYS...WITH THE EASTERN HALF OF UTAH SEEING
PRECIPITATION ASSOCIATED WITH THIS STORM BOTH TUESDAY AND
WEDNESDAY. TUESDAY WILL LIKELY PRESENT THE BIGGEST THREAT OF FLASH
FLOODING...ESPECIALLY ACROSS THE SOUTHERN HALF OF UTAH...AS
PRECIPITABLE WATER VALUES ARE FORECAST TO EXCEED AN INCH ALONG THE
UTAH/ARIZONA BORDER.

ISSUED A MINOR FORECAST UPDATE EARLIER THIS MORNING...PRIMARILY
TO TWEAK POPS. THE BIGGEST CHANGE WAS INTRODUCING POPS TO THE SAN
RAFAEL SWELL FOR THIS AFTERNOON...WITH THE HRRR SHOWING STORMS
MOVING OFF THE HIGHER TERRAIN OF CENTRAL UTAH. OTHERWISE...THE
FORECAST IS IN GOOD SHAPE...AND NO FURTHER UPDATES ARE PLANNED.

&&

.AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO INCREASE
FROM THE SOUTH BETWEEN 16Z AND 18Z...BUT THERE IS A CHANCE WINDS
SIMPLY REMAIN UNDER 8 KNOTS UNTIL THE SWITCH TO NORTHERLY WINDS.
THIS WIND SWITCH IS EXPECTED BETWEEN 21Z AND 23Z. THERE IS A 20
PERCENT CHANCE OF A THUNDERSTORM IMPACTING THE TERMINAL BEFORE 00Z
TUESDAY...BUT MOST STORMS SHOULD REMAIN WELL NORTH OF THE AREA.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 25, 5:47 AM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
547 AM MDT MON AUG 25 2014

UTZ001>016-019>021-517-518-WYZ021-261200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
547 AM MDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE
MOUNTAINS AND NORTH. SCATTERED STORMS WILL DEVELOP OVER THE
SOUTHERN OUTLOOK AREA TONIGHT AND CONTINUE ACROSS THE NORTH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS THE ENTIRE OUTLOOK AREA TUESDAY WITH A THREAT OF LOCAL
HEAVY RAIN. THE GREATEST THREAT OF FLASH FLOODING WILL BE OVER
THE SOUTH.

RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON WEDNESDAY
ACROSS THE NORTH AND EAST WITH DRIER CONDITIONS ACROSS THE SOUTH.
DRY CONDITIONS ARE EXPECTED AREA WIDE THURSDAY AND FRIDAY.

THE THREAT OF AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN TO
THE NORTHERN OUTLOOK AREA OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Aug 25, 2:19 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
219 PM MDT MON AUG 25 2014

UTZ010-012-252100-
CASTLE COUNTRY UT-WASATCH PLATEAU/BOOK CLIFFS UT-
219 PM MDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DUCHESNE...NORTHWESTERN
CARBON AND SOUTHEASTERN UTAH COUNTIES UNTIL 300 PM MDT...

AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF HELPER...OR 20 MILES NORTHWEST
OF PRICE... MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE
POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE... HIGHWAY 6 THROUGH PRICE CANYON...AND
HIGHWAY 191 THROUGH INDIAN CANYON..ALONG WITH HELPER...COAL
CITY...CASTLE GATE AND KENILWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3962 11103 3976 11107 3996 11068 3971 11055
TIME...MOT...LOC 2016Z 248DEG 16KT 3969 11097

MPS
Special weather statement, Aug 25, 3:04 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 PM MDT MON AUG 25 2014

UTZ010-011-252145-
WESTERN UINTA BASIN UT-WASATCH PLATEAU/BOOK CLIFFS UT-
304 PM MDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DUCHESNE AND NORTH
CENTRAL CARBON COUNTIES UNTIL 345 PM MDT...

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF HELPER...OR 16 MILES
NORTHEAST OF PRICE...MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
DUCHESNE AND NORTH CENTRAL CARBON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3972 11076 3986 11078 4009 11030 3982 11012
TIME...MOT...LOC 2104Z 243DEG 24KT 3982 11069

MPS
Special weather statement, Aug 25, 3:45 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 PM MDT MON AUG 25 2014

UTZ010-011-252230-
WESTERN UINTA BASIN UT-WASATCH PLATEAU/BOOK CLIFFS UT-
345 PM MDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUCHESNE COUNTY
UNTIL 430 PM MDT...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF DUCHESNE...MOVING NORTHEAST AT
25 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAINFALL.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
DUCHESNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3982 11054 3997 11057 4016 10998 3981 10997
TIME...MOT...LOC 2144Z 243DEG 23KT 3992 11043

MPS

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:29 PM MDTSevere Thunderstorm WarningSLCUinta31 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.